Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 25, NWS Cheyenne, WY

June 22, 2013Banner County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jun 22, 2013, 5:13 PM MDT for Banner County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 5:13 PM MDT (23:13 UTC)
Expired
Jun 22, 2013, 5:45 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:26 PM MDTTORNADO3 Ne Harrisburg, NETORNADO VISIBLE ON THE GROUND BETWEEN 526 AND 532 PM MDT. TORNADO DISSIPATED SHORTLY THEREAFTER. REPORT FROM OFF DUTY SPC FORECASTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:13 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WFUS55 KCYS 222313
TORCYS
NEC007-222345-
/O.NEW.KCYS.TO.W.0025.130622T2313Z-130622T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 545 PM MDT

* AT 509 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 9 MILES NORTHWEST OF HARRISBURG...AND MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  HARRISBURG AROUND 525 PM MDT.

THIS TORNADO WARNING REPLACES THE PREVIOUS TORNADO WARNING THAT WAS 
IN EFFECT FOR THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4160 10395 4170 10387 4170 10371 4161 10348
      4143 10360
TIME...MOT...LOC 2313Z 299DEG 26KT 4164 10381

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

FINCH
2 follow-up statements
895 
WWUS55 KCYS 222331
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
531 PM MDT SAT JUN 22 2013

NEC007-222345-
/O.CON.KCYS.TO.W.0025.000000T0000Z-130622T2345Z/
BANNER NE-
531 PM MDT SAT JUN 22 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN BANNER COUNTY
UNTIL 545 PM MDT...

AT 528 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HARRISBURG...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL BANNER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4156 10387 4170 10377 4170 10371 4161 10348
      4143 10360
TIME...MOT...LOC 2331Z 299DEG 26KT 4158 10366

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

FINCH
425 
WWUS55 KCYS 222344
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
544 PM MDT SAT JUN 22 2013

NEC007-222353-
/O.EXP.KCYS.TO.W.0025.000000T0000Z-130622T2345Z/
BANNER NE-
544 PM MDT SAT JUN 22 2013

...THE TORNADO WARNING FOR EASTERN BANNER COUNTY WILL EXPIRE AT 545
PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...NICKEL SIZE HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 4156 10387 4170 10377 4170 10371 4161 10348
      4143 10360
TIME...MOT...LOC 2343Z 299DEG 26KT 4154 10356

$$

FINCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 22, 5:13 PM MDT, 0 minutes earlier.

Area forecast discussion, Jun 22, 5:13 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 417 PM MDT SAT JUN 22 2013

THE CLUSTER OF THUNDERSTORMS MOVING THROUGH AREAS EAST OF THE
LARAMIE RANGE WILL CONTINUE TO SHIFT EAST DURING THE COURSE OF THE
EVENING. 0-1KM STORM RELATIVE HELICITY VALUES ARE RANGING FROM
50-100M^2/S^2 IN GOSHEN AND ALBANY COUNTIES. FURTHER EAST OF THIS
COUNTIES LCL'S ARE A BIT LOWER WITH VALUES RANGING FROM 500M-
1000M. THEREFORE...CONTINUED TORNADO THREAT LOOKS TO BE FAIRLY
MARGINAL THIS EVENING...BUT STILL CANNOT RULE SOME BRIEF
TOUCHDOWNS AS THE LINE CONTINUES TO PUSH EAST. MEANWHILE...LARGE HAIL AND DAMAGING WIND THREAT STILL LOOKS
FAVORABLE AT THIS TIME. ALL OF THIS ACTIVITY CONTINUES TO DEVELOP
AHEAD OF THE MAIN SHORTWAVE PIVOTING THROUGH CENTRAL WYOMING. THIS
SHORTWAVE WILL CONTINUE TO SHIFT EAST THIS EVENING AND BRING DRIER
AIR INTO THIS EVENING. WE WILL BE CLEARING THE TORNADO WATCH IN
CONVERSE AND ALBANY COUNTIES SHORTLY.

TONIGHT AND SUNDAY:
CLEARING SKIES ARE EXPECTED LATE THIS EVENING AND OVERNIGHT AS THE
SUBSIDENCE BUILDS IN WITH THE PASSING SHORTWAVE. IT MAY BE QUITE
COOL IN A FEW LOCATIONS WITH 40S IN WYOMING AND 50S IN THE
NEBRASKA PANHANDLE. LEE SIDE TROF DOES TRY TO SET UP CAMP...BUT
NOT REAL CONFIDENT THAT SHOWERS AND STORMS WILL DEVELOP. FOR
NOW...WE WILL CONSISTENCY SAKE WE WILL KEEP THE CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE PICTURE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 417 PM MDT SAT JUN 22 2013

NOT MANY CHANGES MADE TO THE LONG TERM DUE TO WIDESPREAD SEVERE
WEATHER THIS AFTERNOON. WE WILL NEED TO WATCH FOR A POTENTIAL
SHORTWAVE MOVING THROUGH THE NORTHERN PARTS OF THE FORECAST AREA
MONDAY NIGHT AND TUESDAY WHICH MAY BRING A CHANCE OF SHOWERS OF
THUNDERSTORMS. OTHERWISE...THE UPPER LEVEL RIDGE WILL CONTINUE TO
BUILD OVER THE REGION LATER IN THE WEEK AND BRING WARMER
TEMPERATURES.

COX
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED
AT 530 PM MDT SAT JUN 22 2013

VFR CONDITIONS ARE EXPECTED ACROSS THE WYOMING TAF SITES TONIGHT.
HOWEVER...THERE MAY BE A CHANCE OF ISOLATED AFTERNOON
THUNDERSTORMS MAINLY NEAR THE CYS TAF SITE ON SUNDAY AFTERNOON IN
ASSOCIATION WITH A WEAK UPPER LEVEL WAVE MOVING THROUGH SOUTHEAST
WYOMING AND SOUTHERN NEBRASKA PANHANDLE LATE SUNDAY AFTERNOON.

COX
&&

.FIRE WEATHER...
ISSUED AT 417 PM MDT SAT JUN 22 2013

LOW RELATIVE HUMIDITIES WILL BE IN STORE FOR AREAS MAINLY WEST OF
THE LARAMIE RANGE SUNDAY AFTERNOON. OTHERWISE...THE LEE SIDE TROF
IS EXPECTED TO DEVELOP OVER THE AREA ON MONDAY WITH GUSTY AND DRY
SOUTHWEST FLOW POSSIBLE WEST OF THE LARAMIE RANGE ON MONDAY WHICH
WILL FAVOR INCREASE FIRE RISK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...REC
LONG TERM...SLA
AVIATION...REC
FIRE WEATHER...REC
Hazardous weather outlook, Jun 22, 4:32 AM MDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MDT SAT JUN 22 2013

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
231100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
432 AM MDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS WHILE MOVING
GENERALLY EASTWARD. SOME STORMS WILL LIKELY BECOME SEVERE EAST OF
THE MOUNTAINS WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF THUNDERSTORMS SHOULD OCCUR SUNDAY AFTERNOON AND
EVENING WITH SEVERE STORMS POSSIBLE AGAIN. FEWER STORMS SHOULD
OCCUR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>116-231100-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
432 AM MDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 22, 4:30 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             10 NE CHEYENNE          41.25N 104.66W
06/22/2013  E0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Jun 22, 4:34 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             HILLSDALE               41.21N 104.48W
06/22/2013  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            ALSO HEAVY RAIN

&&

BCHAPMAN
Local storm report, Jun 22, 4:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     NON-TSTM WND GST 10 NE CHEYENNE          41.25N 104.66W
06/22/2013  E60 MPH          LARAMIE            WY   NWS EMPLOYEE

&&

BCHAPMAN
Local storm report, Jun 22, 4:46 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             9 NW BURNS              41.28N 104.48W
06/22/2013  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            HEAVY RAIN ALSO

0444 PM     HAIL             TORRINGTON              42.07N 104.18W
06/22/2013  E0.88 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Jun 22, 4:55 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             LA GRANGE               41.64N 104.16W
06/22/2013  M1.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

HAHN
Local storm report, Jun 22, 5:00 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             7 NE LANCE CREEK        43.10N 104.54W
06/22/2013  M0.88 INCH       NIOBRARA           WY   TRAINED SPOTTER

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:27 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux48 min
Jun 21, 6:36 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux54 min
Jun 22, 4:17 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff58 min
Jun 22, 4:29 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux46 min
Jun 22, 4:44 PM MDTTornado WarningCYSBanner, Scotts Bluff31 min
Jun 22, 5:21 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball54 min
Jun 22, 5:36 PM MDTSevere Thunderstorm WarningCYSScotts Bluff54 min

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.